Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 19, 2013, 4:44 PM CDT for Gove County, Kansas. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 4:44 PM CDT (21:44 UTC)
- Expired
- May 19, 2013, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gove County, KS
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:48 PM CDT | HAIL 0.25 | W Park, KS | PEA SIZED HAIL AND SUBSTANTIAL AMOUNT OF RAIN OUT OF THIS STORM. |
| May 19, 4:50 PM CDT | HAIL 1.75 | Quinter, KS | MAINLY PEA SIZED BUT SEVERAL LARGER STONES |
| May 19, 4:54 PM CDT | HAIL 0.88 | Quinter, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS53 KGLD 192144
SVRGLD
KSC063-192215-
/O.NEW.KGLD.SV.W.0079.130519T2144Z-130519T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUINTER...
AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUINTER.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 99 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3903 10015 3902 10039 3913 10040 3913 10014
3907 10014
TIME...MOT...LOC 2144Z 276DEG 23KT 3906 10030
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST3 follow-up statements
099
WWUS53 KGLD 192157
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MDT SUN MAY 19 2013
KSC063-192215-
/O.CON.KGLD.SV.W.0079.000000T0000Z-130519T2215Z/
GOVE KS-
457 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GOVE COUNTY UNTIL 515 PM CDT...
AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUINTER...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN GOVE COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 102 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3903 10015 3902 10036 3913 10032 3913 10014
3907 10014
TIME...MOT...LOC 2157Z 276DEG 23KT 3905 10019
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST988
WWUS53 KGLD 192206
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM MDT SUN MAY 19 2013
KSC063-192215-
/O.CON.KGLD.SV.W.0079.000000T0000Z-130519T2215Z/
GOVE KS-
506 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GOVE COUNTY UNTIL 515 PM CDT...
AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLLYER...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 106 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3903 10015 3902 10028 3913 10027 3913 10014
3907 10014
TIME...MOT...LOC 2206Z 268DEG 16KT 3905 10014
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST996
WWUS53 KGLD 192213
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM MDT SUN MAY 19 2013
KSC063-192223-
/O.EXP.KGLD.SV.W.0079.000000T0000Z-130519T2215Z/
GOVE KS-
513 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOVE COUNTY WILL
EXPIRE AT 415 PM MDT/515 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3903 10015 3902 10028 3913 10027 3913 10014
3907 10014
TIME...MOT...LOC 2213Z 268DEG 16KT 3905 10010
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:25 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 19, 2:25 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MDT SUN MAY 19 2013 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 1133 AM MDT SUN MAY 19 2013 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A VORTICITY LOBE ROTATING AROUND THE MAIN UPPER LOW OVER THE DAKOTAS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. DUE TO LIMITED INSTABILITY...SEVERE STORMS ARE NOT EXPECTED. ACTIVITY WILL DECREASE SOMEWHAT OVERNIGHT...BUT WITH PROXIMITY OF THE UPPER SYSTEM STILL EXPECT A FEW TO LINGER EVEN THROUGH THE OVERNIGHT HOURS. MONDAY LOOKS LIKE A VIRTUAL REPEAT...WITH ANOTHER VORT LOBE ROTATING AROUND THE UPPER LOW WHICH IS NEARLY STATIONARY. CONSEQUENTLY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE. INSTABILITY WILL ONCE AGAIN BE VERY LIMITED...LESS THAN 500 J/KG IS FORECAST...SO SEVERE WEATHER IS NOT ANTICIPATED. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 120 PM MDT SUN MAY 19 2013 UPPER LOW TO CONTINUE INFLUENCING THE AREAS WEATHER THROUGH TUESDAY BEFORE SLOWLY MOVING NORTHEAST AWAY FROM THE AREA THROUGH WEDNESDAY NIGHT AS UPPER RIDGING MOVES IN AHEAD OF A LARGE UPPER LOW OVER THE PACIFIC NORTHWEST STATES. OVERNIGHT LOWS THROUGH THE PERIOD GENERALLY IN THE 40S. HIGHS TUESDAY MID/UPPER 60S NORTH TO MID 70S SOUTH...MID 70S NORTH TO LOW 80S SOUTH WEDNESDAY. NORTHWEST WINDS WILL BECOME BREEZY TUESDAY WITH RATHER LIGHT WINDS FOR WEDNESDAY. STILL EXPECTING SOME SHOWERS MONDAY NIGHT THROUGH TUESDAY MORNING AS ONE LAST DISTURBANCE ROTATES ACROSS THE AREA ON THE BACKSIDE OF THE UPPER LOW. WEDNESDAY NIGHT-SUNDAY...FORECAST AREA CAUGHT IN BETWEEN UPPER LOW TO THE NORTHWEST AND UPPER HIGH ACROSS THE FAR SOUTH. AS WAS THE CASE YESTERDAY IT APPEARS THAT MONSOONAL MOISTURE WILL FLOW INTO THE AREA DURING THE PERIOD LEADING TO THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS JUST ABOUT EVERY DAY. TEMPERATURES WILL RETURN TO ABOVE NORMAL READINGS BY THURSDAY AND CONTINUE THROUGH THE REST OF THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1133 AM MDT SUN MAY 19 2013 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH AN UPPER LOW OVER THE DAKOTAS WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING BEFORE DIMINISHING OVERNIGHT. EITHER KGLD OR KMCK COULD SEE A BRIEF FLIGHT CATEGORY RESTRICTION FROM THIS ACTIVITY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...99 AVIATION...024
Hazardous weather outlook, May 19, 4:18 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 318 PM MDT SUN MAY 19 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 318 PM MDT SUN MAY 19 2013 /418 PM CDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS THE AREA. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 19, 3:40 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
340 PM CDT SUN MAY 19 2013
KSZ028-192100-
LOGAN-
340 PM CDT SUN MAY 19 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHEAST LOGAN COUNTY IN WEST CENTRAL KANSAS...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKLEY TO
MONUMENT...MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3896 10117 3914 10116 3913 10081 3903 10081
3896 10082
TIME...MOT...LOC 2040Z 270DEG 17KT 3910 10085 3905 10104
LUNDQUISTSpecial weather statement, May 19, 3:58 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 358 PM CDT SUN MAY 19 2013 KSZ014-029-192110- GOVE-THOMAS- 358 PM CDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST THOMAS AND NORTHWEST GOVE COUNTY IN WEST CENTRAL KANSAS... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKLEY ALONG THE GOVE AND THOMAS COUNTY LINE...MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3920 10072 3905 10071 3906 10081 3920 10081 TIME...MOT...LOC 2057Z 267DEG 16KT 3913 10077 LUNDQUIST
Special weather statement, May 19, 4:13 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 413 PM CDT SUN MAY 19 2013 KSZ015-029-192130- GOVE-SHERIDAN- 413 PM CDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHERIDAN AND NORTH CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRINNELL...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3919 10049 3907 10049 3907 10063 3918 10062 TIME...MOT...LOC 2113Z 271DEG 15KT 3914 10057 LUNDQUIST
Special weather statement, May 19, 4:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 425 PM CDT SUN MAY 19 2013 KSZ015-029-192145- GOVE-SHERIDAN- 425 PM CDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHERIDAN AND NORTH CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAINFIELD...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3919 10041 3905 10041 3905 10060 3919 10060 TIME...MOT...LOC 2124Z 269DEG 15KT 3911 10050 LUNDQUIST
Special weather statement, May 19, 4:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 426 PM CDT SUN MAY 19 2013 KSZ015-029-192145- GOVE-SHERIDAN- 426 PM CDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHERIDAN AND NORTH CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAINFIELD...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3919 10041 3905 10041 3905 10060 3919 10060 TIME...MOT...LOC 2124Z 269DEG 15KT 3911 10050 LUNDQUIST
Special weather statement, May 19, 4:35 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 435 PM CDT SUN MAY 19 2013 KSZ029-192150- GOVE- 435 PM CDT SUN MAY 19 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF THE MONUMENT ROCKS...MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3896 10050 3881 10050 3881 10072 3896 10072 TIME...MOT...LOC 2135Z 268DEG 30KT 3888 10063 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:44 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 61 min |
| May 19, 4:46 AM CDT | Severe Thunderstorm Warning | GLD | Sherman | 29 min |
| May 19, 5:11 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 34 min |
| May 19, 5:37 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 53 min |
| May 19, 6:20 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 40 min |
| May 19, 3:40 PM CDT | Special Weather Statement | GLD | Logan | 20 min |
| May 19, 3:58 PM CDT | Special Weather Statement | GLD | Gove | 12 min |
| May 19, 4:13 PM CDT | Special Weather Statement | GLD | Gove | 17 min |
| May 19, 4:25 PM CDT | Special Weather Statement | GLD | Gove | 20 min |
| May 19, 4:26 PM CDT | Special Weather Statement | GLD | Gove | 19 min |
| May 19, 4:35 PM CDT | Special Weather Statement | GLD | Gove | 15 min |
| May 19, 4:40 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 35 min |
| May 19, 5:02 PM CDT | Special Weather Statement | GLD | Graham | 18 min |
| May 19, 5:10 PM CDT | Special Weather Statement | GLD | Greeley | 20 min |
| May 19, 5:12 PM CDT | Special Weather Statement | GLD | Gove | 18 min |
| May 19, 5:18 PM CDT | Special Weather Statement | GLD | Graham | 17 min |
| May 19, 5:26 PM CDT | Special Weather Statement | GLD | Graham | 19 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.